Should Norethisterone be stopped if bleeding is light?
User rating for this question
Hi I was recently prescribed norethisterone to take in case of another episode of very heavy bleeding. I started taking the tablets 3x day for 7 days when I started to flood again and then 2x day for another 7 days then it should be 1pill per day. However I have continued taking the pills 2 x day and have now started lightly bleeding while still taking norethisterone. Should I continue with the pills or stop completely to see what happens? I am also taking an iron supplement. What do you think? Thanks
Posted Sun, 16 Mar 2014 in Menstruation and Miscarriage
Answered by Dr. Kamalpreet Kaur 39 minutes later
Brief Answer: You need thorough investigations. Detailed Answer: Hi. Welcome to Healthcaremagic. You are 52 years of age and with low haemoglobin. You need to visit a gynecologist and get yourself thoroughly investigated in the form of all routine blood investigations including thyroid, coagulation profile, liver function tests and complete blood count. Also get one internal scan done(TVS) to see the cause for this heavy bleeding. It may be fibroids in your uterus or endometrial hyperplasia or polyp or hormonal imbalance which is causing abnormal uterine bleeding. For the time being you need to increase the dose of norethisterone to stop bleeding right now and by the time you see your treating doctor. Regards,